Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 182, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Sep 5, 2019, 4:41 AM CDT for Beltrami County, Hubbard County, Minnesota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2019, 4:41 AM CDT (09:41 UTC)
- Expired
- Sep 5, 2019, 5:09 AM CDT
- In force
- 28 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Beltrami County, MN, Hubbard County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 195 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
618
WUUS53 KFGF 050941
SVRFGF
MNC007-057-051045-
/O.NEW.KFGF.SV.W.0182.190905T0941Z-190905T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
441 AM CDT Thu Sep 5 2019
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Northern Hubbard County in north central Minnesota...
Southeastern Beltrami County in north central Minnesota...
* Until 545 AM CDT.
* At 441 AM CDT, a severe thunderstorm was located over Becida, or 12
miles southwest of Bemidji, moving southeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Plantagenet Lake around 450 AM CDT.
Nary and Rosby around 455 AM CDT.
Guthrie and Kabekona around 500 AM CDT.
Laporte around 505 AM CDT.
Benedict around 510 AM CDT.
Other locations impacted by this severe thunderstorm include Camp
Thunderbird East and Camp Thunderbird West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4741 9467 4710 9467 4726 9517 4763 9517
4750 9442 4741 9442
TIME...MOT...LOC 0941Z 292DEG 42KT 4738 9510
HAIL...1.00IN
WIND...60MPH
$$
JK2 follow-up statements
359
WWUS53 KFGF 051001
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
501 AM CDT Thu Sep 5 2019
MNC007-057-051045-
/O.CON.KFGF.SV.W.0182.000000T0000Z-190905T1045Z/
Hubbard MN-Beltrami MN-
501 AM CDT Thu Sep 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHEASTERN HUBBARD AND SOUTHEASTERN BELTRAMI COUNTIES...
At 501 AM CDT, a severe thunderstorm was located over Guthrie, or 14
miles south of Bemidji, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Benedict around 510 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4741 9467 4710 9467 4722 9488 4751 9484
4750 9442 4741 9442
TIME...MOT...LOC 1001Z 292DEG 42KT 4729 9477
HAIL...1.00IN
WIND...60MPH
$$
JK599
WWUS53 KFGF 051009
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
509 AM CDT Thu Sep 5 2019
MNC007-057-051019-
/O.CAN.KFGF.SV.W.0182.000000T0000Z-190905T1045Z/
Hubbard MN-Beltrami MN-
509 AM CDT Thu Sep 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUBBARD AND
SOUTHEASTERN BELTRAMI COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 4741 9467 4710 9467 4722 9488 4751 9484
4750 9442 4741 9442
TIME...MOT...LOC 1007Z 292DEG 42KT 4725 9464
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:06 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Sep 5, 3:06 AM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 306 AM CDT Thu Sep 5 2019 .SHORT TERM...(Today and tonight) Issued at 303 AM CDT Thu Sep 5 2019 A few strong thunderstorms remain possible this morning along an elevated theta-e gradient. CAPE is limited; however, plenty of shear is available along a relatively strong gradient. Shower and thunderstorm activity will clear the region by midday, giving way to partially clearing skies and warmer afternoon highs in the 70s. Northwest flow aloft continues through today and into Friday with tranquil weather expected this afternoon into Tomorrow. Low temperatures tonight will fall into the 50s. Highs on Friday will climb once more into the 70s. .LONG TERM...(Friday through Wednesday) Issued at 303 AM CDT Thu Sep 5 2019 An active and rainy week is ahead with a transitionary semi- amplified pattern emerging. Northwest flow prevails Friday into Saturday as an H5 low approaches from the west-northwest. A warm front will take shape late Friday and move into eastern North Dakota heading into Saturday morning. This will bring showers, with possibly an embedded thunderstorm or two, into the region that will persist through much of Saturday from the Devils Lake basin to around Fergus Falls with heavier rain expected to the south and west. Areas to the northeast will see cloudy skies with lower precipitation chances. Sunday remains quiet across the area in advance of the next low pressure system that will traverse the region late Sunday night into Monday. The western ridge will be breaking down with synoptic troughing expected to build into the region from Monday onwards. For Monday, we are looking at another chance for showers and thunderstorms across a large portion of the northern Plains region. Model guidance shows very little in the way of instability with a only a modest amount of deep layer shear, thus the tendency would be to mention embedded thunder with limited potential for stronger storms Monday and Tuesday. Wednesday through Friday, a continued active pattern is expected as west to southwest flow aloft prevails. Transient shortwaves will bring additional moisture into the region with continued rain chances each day. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1150 PM CDT Wed Sep 4 2019 VFR conditions continue at all TAF sites with some mid and high clouds and a few showers around KGFK and KBJI. Additional showers and thunderstorms will impact all but KFAR as more thunderstorms move in late tonight. Some MVFR ceilings behind the precipitation tomorrow morning and early afternoon. Improvement to VFR by the end of the period. Winds will shift around from the southeast to a more northerly direction by tomorrow afternoon, mainly staying below 12 kts. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && SHORT TERM...Lynch LONG TERM...Lynch AVIATION...JR
Hazardous weather outlook, Sep 5, 4:03 AM CDT, 38 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 403 AM CDT Thu Sep 5 2019 MNZ001>008-013-014-027-029>031-040-NDZ006>008-014>016-024-026>030- 038-039-049-052>054-060915- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-Pennington-Red Lake-West Becker- Wilkin-West Otter Tail-East Otter Tail-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 403 AM CDT Thu Sep 5 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. MNZ009-015>017-022>024-028-032-060915- North Beltrami-East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-East Becker-Wadena- 403 AM CDT Thu Sep 5 2019 This hazardous weather outlook is for portions of west central and northwest Minnesota. .DAY ONE...Today and Tonight Isolated strong to severe thunderstorms remain possible this morning, with hail up to one inch and wind gusts of 60mph possible through around sunrise. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Sep 5, 3:10 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
310 AM CDT THU SEP 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL CAVALIER 48.80N 97.62W
09/05/2019 E1.00 INCH PEMBINA ND PUBLIC
BROADCAST MEDIA RELAYED VIA SOCIAL MEDIA PHOTO FROM NEAR
CAVALIER. TIME ESTIMATED FROM RADAR.
&&
JKAISERSpecial weather statement, Sep 5, 3:19 AM CDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Grand Forks ND 319 AM CDT Thu Sep 5 2019 MNZ001-007-008-013>015-050915- East Marshall MN-Red Lake MN-Pennington MN-West Polk MN- West Marshall MN-East Polk MN- 319 AM CDT Thu Sep 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARSHALL...RED LAKE... EASTERN POLK AND PENNINGTON COUNTIES UNTIL 415 AM CDT... At 318 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Strandquist to Huot. Movement was southeast at 45 mph. Penny size hail and winds in excess of 40 mph will be possible with these storms. Strong thunderstorms will be near... Huot, Gentilly and Red Lake Falls around 320 AM CDT. Perault around 325 AM CDT. Marcoux around 330 AM CDT. Holt, Dugdale and Terrebonne around 335 AM CDT. Mentor around 340 AM CDT. Other locations impacted by these storms include Thief River Falls Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4750 9566 4777 9660 4853 9651 4851 9560 TIME...MOT...LOC 0818Z 306DEG 37KT 4842 9642 4785 9639 JK
Local storm report, Sep 5, 3:35 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
335 AM CDT THU SEP 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM HAIL 7 WNW RED LAKE FALLS 47.92N 96.41W
09/05/2019 M0.75 INCH Red Lake MN PUBLIC
ALSO WIND GUSTS TO AROUND 50MPH.
&&
JKAISERLocal storm report, Sep 5, 3:48 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
348 AM CDT THU SEP 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 AM HAIL CONCRETE 48.75N 97.93W
09/05/2019 E0.75 INCH PEMBINA ND TRAINED SPOTTER
0210 AM HAIL ALVARADO 48.19N 97.00W
09/05/2019 M0.75 INCH MARSHALL MN TRAINED SPOTTER
0240 AM HAIL 4 S WARREN 48.14N 96.77W
09/05/2019 E0.88 INCH Polk MN PUBLIC
&&
JKAISERSpecial weather statement, Sep 5, 3:59 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
359 AM CDT Thu Sep 5 2019
MNZ002-015>017-022>024-050945-
Mahnomen MN-South Clearwater MN-Norman MN-Hubbard MN-East Polk MN-
North Clearwater MN-South Beltrami MN-
359 AM CDT Thu Sep 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUBBARD...
NORTHEASTERN NORMAN...SOUTHEASTERN POLK...SOUTH CENTRAL BELTRAMI...
MAHNOMEN AND CLEARWATER COUNTIES UNTIL 445 AM CDT...
At 358 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Berner to near Olga to Winger. Movement
was southeast at 50 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Berner and Gonvick around 400 AM CDT.
Weme around 405 AM CDT.
Ebro and Leonard around 410 AM CDT.
Bagley and Debs around 415 AM CDT.
Island Lake in Mahnomen County, Shevlin and Lengby around 420 AM
CDT.
Other locations impacted by these storms include Camp Thunderbird
East and Camp Thunderbird West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4748 9461 4741 9467 4731 9481 4714 9516
4714 9517 4715 9517 4715 9556 4741 9610
4748 9622 4755 9630 4766 9576 4792 9544
4755 9460
TIME...MOT...LOC 0858Z 299DEG 43KT 4782 9540 4762 9565 4756 9600
JKLocal storm report, Sep 5, 4:16 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
416 AM CDT THU SEP 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 AM TSTM WND GST FOSSTON 47.58N 95.75W
09/05/2019 M62 MPH POLK MN AWOS
&&
JKAISERThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 2:18 AM CDT | Special Weather Statement | FGF | Marshall | 57 min |
| Sep 5, 2:37 AM CDT | Severe Thunderstorm Warning | FGF | Marshall, Pennington, Polk | 37 min |
| Sep 5, 3:19 AM CDT | Special Weather Statement | FGF | Marshall, Pennington, Polk, Red Lake | 56 min |
| Sep 5, 3:59 AM CDT | Special Weather Statement | FGF | Clearwater, Mahnomen | 46 min |
| Sep 5, 4:10 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Hubbard, Mahnomen, Polk | 35 min |
| Sep 5, 6:10 AM CDT | Special Weather Statement | FGF | Beltrami | 65 min |
| Sep 5, 6:21 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Hubbard, Wadena | 39 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.